There are lots of things in life that are totally awesome-sauce. There are many times I am amazed by my blessings. Today is not one of them.
I take daily medication for depression. Have since my twenties. Probably needed it in my teens. My body evidently reabsorbs the seratonin way faster than it should. Seratonin is the stuff in our brain that makes us feel balanced and happy.
I have been through several different selective seratonin reuptake inhibitors (or SSRIs) with varied results. The one I am on right now has probably been one of the best as far as stabilizing my moods, helping with my anxiety attacks and generally keeping me from crying about everything. That said it also can cause a bunch of side effects like constipation, nausea, and drowsiness. (it also may cause loss of weight...but that never seems to be the side effect I get...sigh). For the most part I deal with the constipation through diet, I know that about four hours after I take it I will be struck with a large wave of nausea but after about ten minutes it will pass and I drink a lot of caffeine.
The sucky, less advertised side effect to this med is what happens if you miss it. There are sometimes I will miss a day because I forget. That generally just manifests in increased energy for the day. There are some times when my schedule and the pharmacy's schedule make it impossible for me to pick it up for a couple days. If I haven't planned ahead it means I get to go through withdrawal. Today is one of those days. I got so caught up in life I didn't take care of myself. Now there are people coming over and I have brain shivers and I feel like the world is going on fast forward past me. Luckily they are helping my husband with a project and I don't really have to entertain them but man I feel like shit. Brain shivers are like the worst dizziness you have ever had plus occasionally the world just shifts. I can't explain it well but let me tell you the first time it happened I looked it up online and was amazed to hear others discussing it.
It scares me to have to be on this med forever but I think to get off it I would have to commit to being home alone on bed rest until it passes. And from what I've read that can take months.
Today I am dizzy, nauseous, tired and expecting company. That is truly a thing that sucks!